MAUDE Adverse Event Report: EDWARDS LIFESCIENCES PR SWAN-GANZ PACING TD CATHETER; ELECTRODE, PACEMAKER, TEMPORARY

EDWARDS LIFESCIENCES PR SWAN-GANZ PACING TD CATHETER; ELECTRODE, PACEMAKER, TEMPORARY
Model Number D205F7
Medical Device Problem Code Pacing Problem (1439)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/16/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device evaluation is anticipated.However, the complaint cannot be confirmed without the completion of a product evaluation.A supplemental report will be forthcoming when the results become available.The device history review has not been completed as a serial/lot number was not provided.Complaint histories for all reported events are reviewed against trending control limits, and any excursions above the control limits are assessed and documented as part of this monthly review.
 
Event or Problem Description
It was reported that ventricular pacing was unable to be performed from the beginning of use after the catheter insertion.The d205f7 catheter was repositioned but the issue persisted.The issue was resolved by replacing the catheter.The following information was unable to be obtained what kind of surgery examination the catheter was used for or whether the patient had cardiac conduction defect.Patient demographic information was requested but unavailable.There were no patient complications reported.
 
Additional Manufacturer Narrative
The d205f7 catheter was returned for evaluation.Customer report of pacing issue was confirmed.Continuity testing found that there was an open condition in the ventricular proximal circuit.The rest of the circuits were continuous without short conditions.Further examination found that there was a full open condition around ventricular proximal electrode in the ventricular proximal circuit.No visible damage or inconsistency was observed from catheter body, syringe, connectors and balloon.All through lumens were patent without any leakage or occlusion.The balloon inflated clear and concentric and remained inflated for 5 minutes without leakage.As part of the manufacturing process, 100% of the units go through an electrode electrical inspection.Based on the available information there is no evidence that supports or confirms the failure mode is associated to a manufacturing/design defect.Therefore, no root cause could be established.The device history review was not completed as a lot number was not provided.The instructions for use provides the following warnings and precautions: this catheter requires special techniques for insertion and removal.Electrode dislodgement may result from pulling the catheter out through the percutaneous sheath.Avoid forceful wiping or stretching of the catheter during testing and cleaning as not to break the electrode wire circuitry.Since proper functioning of the pacing catheter depends on the electrical continuity of its electrodes and internal wires, care should be exercised when handling the catheter.

Brand Name
SWAN-GANZ PACING TD CATHETER
Common Device Name
ELECTRODE, PACEMAKER, TEMPORARY
Manufacturer (Section D)
EDWARDS LIFESCIENCES PR
state rd indus pk 402 km 1.4
anasco
Manufacturer (Section G)
EDWARDS LIFESCIENCES PR
state rd indus pk 402 km 1.4
anasco
Manufacturer Contact
erika bonilla
one edwards way
irvine, CA 92614
MDR Report Key20340820
Report Number2015691-2024-07484
Device Sequence Number8023804
Product Code LDF
UDI-Device Identifier00690103197334
UDI-Public00690103197334
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K791183
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberD205F7
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/17/2024
Supplement Date Received by Manufacturer12/10/2024
Initial Report FDA Received Date09/30/2024
Supplement Report FDA Received Date12/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown